Funnel Cloud, Grant
- When
- April 28, 4:20 PM PST to 4:30 PM PST
- Where
- Grant County, 2.34 mi W of Ephrata
- Reported by
- Public
- Coordinates
- 47.320, -119.580
Multiple members of the public reported and photographed a small funnel cloud near Ephrata.
During the afternoon of April 28th radar indicated scattered small convective showers over the Columbia Basin. A small funnel cloud was photographed by multiple citizens appending from a convective cell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
During the afternoon of April 28th radar indicated scattered small convective showers over the Columbia Basin. A small funnel cloud was photographed by multiple citizens appending from a convective cell. The funnel cloud was brief and no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 28, 3:56 PM PST, 24 minutes earlier.
Area Forecast Discussion National Weather Service Spokane WA 456 PM PDT Sat Apr 28 2018 .SYNOPSIS... Sunday through Tuesday will feature seasonal temperatures with occasional showers. The cool and unsettled weather will ease by midweek as a ridge rebuilds over the Inland Northwest with warmer and drier weather. && .DISCUSSION... Tonight through Monday: An upper-level low will slowly migrate through the region during this period. Smaller scale disturbances rotating around the low will delivering periods of showers with most activity tracking over the periphery of the Columbia Basin. Away from this features, afternoon heating will bring a threat for hit or miss light showers. There will be a small chance for thunderstorms across far southeastern WA and the lower ID Panhandle each of the next few afternoons/early evenings and into NE WA Sunday afternoon but instability parameters are marginal so not expecting much more than infrequent lightning strikes. HRRR is also indicating a few cell developing around the Waterville Plateau this evening so this is something that will be monitored through sunset. Precipitation amounts over the next few days will generally be light except on a highly localized basis under any convective cells. In general, less than a quarter of an inch is expected over the next 48 hours. Temperatures will remain on the cool, seasonal side with afternoon highs in the 50s to 60s and lows in the upper 30s to 40s. Rainfall from the last 24 hours will keep a small chance for patchy fog in the morning hours in and around the sheltered northern valleys. /sb Monday night through Tuesday night...By Monday night the upper low will be well away from the Pacific Northwest. Northwest- northerly flow and lingering moisture will keep a chance of rain showers and high elevation snow showers across the eastern third of the forecast area, east of a line from Republic to Ritzville. Precipitation amounts will be under a tenth of an inch in the north Panhandle and a few hundredths elsewhere. Temperatures will begin to warn through this period with high temperatures from the high 50s to around 70. Wednesday and Thursday...High pressure will build into the region for a warming and drying trend. Temperatures will warm 4-6 degrees on Wednesday and another 3-4 degrees Thursdays which will put the highs in the 60s to 70s. Friday and Saturday...Model guidance has been consistent showing the ridge flattening out Friday and Saturday with another weather system coming through the region on Sunday. The ECMWF on the other hand is about 24 hours quicker with the low. For now the forecast will lean in favor of the slower solution with the ridge flatting and the low pressure system coming in on Sunday. That will mean cooler temperatures, and an increasing chance for showers across the northern mountains on Friday and and just about all areas on Saturday. Tobin && .AVIATION... 00Z TAFS: Afternoon heating will keep the chance of showers for KCOE through sunset, while shower chances linger through 08 or 09Z for KLWX and KEAT. VFR conditions are expected at all TAF sites. There will be a chance for some early stratus at KGEG-KCOE given the wind direction and cool, moist boundary layer. Some weak disturbances will bring the chance for scattered afternoon showers again on Sunday for KPUW, KLWS, KCOE, and potentiall KGEG and KSFF. /bw && .PRELIMINARY POINT TEMPS/POPS... Spokane 41 59 41 58 41 60 / 10 10 10 30 10 20 Coeur d'Alene 42 58 39 57 39 58 / 10 10 20 40 20 20 Pullman 41 56 39 55 39 57 / 40 20 10 20 10 20 Lewiston 46 62 44 61 43 63 / 50 20 20 20 10 20 Colville 43 59 41 63 41 67 / 20 40 30 30 10 20 Sandpoint 41 57 38 55 39 56 / 30 20 40 40 20 30 Kellogg 39 56 37 53 37 54 / 20 30 20 40 30 40 Moses Lake 42 66 42 66 41 68 / 10 0 10 10 10 10 Wenatchee 44 62 43 64 42 67 / 10 10 10 10 10 10 Omak 44 61 42 65 42 67 / 20 10 20 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous Weather Outlook National Weather Service Spokane WA 355 AM PDT Sat Apr 28 2018 IDZ001-004-WAZ037-038-042-043-291300- Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades-Okanogan Valley- 355 AM PDT Sat Apr 28 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Significant rises on rivers and streams are expected from the East slopes of the Cascades through Northern Washington and into the Idaho Panhandle this weekend into next week. Recent warm temperatures have begun to melt the mountain snow pack. Periods of rain this weekend will contribute to the rising rivers. IDZ002-003-026-027-WAZ031>036-041-044-291300- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Waterville Plateau- 355 AM PDT Sat Apr 28 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY No hazardous weather is expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
316 PM PDT SAT APR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM FLOOD 1 SW CURLEW 48.88N 118.61W
04/28/2018 FERRY WA LAW ENFORCEMENT
ROAD WASHOUT ON STATE ROUTE 21 AT MP 181.5.
ROAD IS FULLY BLOCKED.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
456 PM PDT SAT APR 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FUNNEL CLOUD 2 WNW EPHRATA 47.32N 119.58W
04/28/2018 GRANT WA PUBLIC
&&The Spokane radar (KOTX), 152 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
1 funnel cloud. Local standard time, as filed.
Multiple members of the public reported and photographed a small funnel cloud near Ephrata.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2018Every state in 2018This day in weather historyWarnings in Washington, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 750760.